Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 28, NWS Columbia, SC

May 3, 2016Burke County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at May 3, 2016, 4:47 PM EDT for Burke County, Georgia. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 4:47 PM EDT (20:47 UTC)
Expired
May 3, 2016, 5:45 PM EDT
In force
58 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Burke County, GA

The radar

The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 4:55 PM EDTHAIL 19 Se Vidette, GAQUARTER-SIZE HAIL REPORTED AT FIRE STATION #8
May 3, 5:02 PM EDTHAIL 0.510 Sse Waynesboro, GAMARBLE-SIZE HAIL AND HEAVY RAIN AT FIRE STATION #9 (MUNNERLYN)

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

089 
WUUS52 KCAE 032047
SVRCAE
GAC033-032145-
/O.NEW.KCAE.SV.W.0028.160503T2047Z-160503T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
447 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BURKE COUNTY IN EAST CENTRAL GEORGIA...

* UNTIL 545 PM EDT

* AT 447 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
  HERNDON...OR 11 MILES SOUTHWEST OF WAYNESBORO...MOVING EAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...SARDIS AND GIRARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3292 8224 3308 8216 3315 8175 3312 8171
      3310 8163 3305 8156 3303 8157 3291 8176
      3295 8182 3295 8186 3292 8196 3292 8208
      3288 8213 3284 8215
TIME...MOT...LOC 2047Z 266DEG 33KT 3295 8212 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
018 
WWUS52 KCAE 032059
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
459 PM EDT TUE MAY 3 2016

GAC033-032145-
/O.CON.KCAE.SV.W.0028.000000T0000Z-160503T2145Z/
BURKE GA-
459 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL BURKE COUNTY...

AT 458 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PERKINS...OR
9 MILES SOUTH OF WAYNESBORO...MOVING EAST AT 45 MPH. QUARTER SIZED
HAIL WAS REPORTED WITH THIS STORM AT MCCULLOUGH MILL POND FIRE
STATION...ON HIGHWAY 56...NORTHEAST OF MIDVILLE.  

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SARDIS AND GIRARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3303 8207 3315 8175 3312 8171 3310 8163
      3305 8156 3303 8157 3291 8176 3295 8182
      3295 8186 3292 8196 3292 8208
TIME...MOT...LOC 2058Z 264DEG 40KT 3296 8198 

HAIL...1.00IN
WIND...60MPH
 
$$
472 
WWUS52 KCAE 032139
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
539 PM EDT TUE MAY 3 2016

GAC033-032149-
/O.EXP.KCAE.SV.W.0028.000000T0000Z-160503T2145Z/
BURKE GA-
539 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BURKE COUNTY WILL
EXPIRE AT 545 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST CENTRAL GEORGIA...AND CENTRAL SOUTH CAROLINA.

LAT...LON 3303 8207 3315 8175 3312 8171 3310 8163
      3305 8156 3303 8157 3291 8176 3295 8182
      3295 8186 3292 8196 3292 8208
TIME...MOT...LOC 2136Z 266DEG 33KT 3296 8198 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:11 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 3, 3:11 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
311 PM EDT TUE MAY 3 2016

.SYNOPSIS...
A COLD FRONT APPROACHING THE FORECAST AREA WILL CROSS THE AREA
TONIGHT. DRYING WILL OCCUR BEHIND THE FRONT WEDNESDAY WITH A
REINFORCING COLD FRONT CROSSING THE AREA WEDNESDAY NIGHT. MUCH
BELOW NORMAL TEMPERATURES WILL OCCUR BEHIND THIS FRONT FOR
THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATE...SHOWERS AND THUNDERSTORMS HAVE BEGUN DEVELOPING ACROSS
THE FORECAST AREA. MODERATE INSTABILITY...LOW WET BULB ZERO
HEIGHTS AND SOME DRY AIR IN THE MID LEVELS WILL RESULT IN
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. COORDINATION WITH
STORM PREDICTION CENTER HAS RESULTED IN ISSUING SEVERE
THUNDERSTORM WATCH 140 VALID THROUGH 9PM. MAIN THREATS FROM
THUNDERSTORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.

THIS AFTERNOON...COLD FRONT CONTINUES APPROACHING THE AREA WITH
LOW CLOUDS HAVING MIXED OUT AND CUMULUS BEGINNING TO DEVELOP. CAE
WSR-88D IMAGERY SHOWS ISOLATED SHOWERS AROUND THE AREA WITH
MAJORITY OF ACTIVITY CURRENTLY ALONG THE COAST. EXPECT SHOWERS AND
THUNDERSTORMS TO AGAIN DEVELOP THIS AFTERNOON AS ANOTHER UPPER
LEVEL DISTURBANCE MOVES THROUGH THE FORECAST AREA. MOISTURE A BIT
LESS TODAY AND WITH SLIGHTLY DRIER AIR ALOFT POTENTIAL FOR GUSTY
WINDS WITH THUNDERSTORMS IS SLIGHTLY INCREASED..WITH SECONDARY
POTENTIAL FOR HAIL AS WET BULB ZERO HEIGHTS ARE 10 TO 11 KFT.
AFTERNOON HIGHS WILL BE IN THE MID 80S FOR MOST LOCATIONS.

TONIGHT...COLD FRONT WILL MOVE INTO THE FORECAST AREA EARLY
TONIGHT AND TOWARD THE COAST BY DAYBREAK WEDNESDAY MORNING.
CONVERGENCE ALONG THE FRONT AND COLD AIR ALOFT ASSOCIATED WITH
THE UPPER TROUGH SUPPORT CONTINUED THUNDERSTORM CHANCE THROUGH
MIDNIGHT WITH CHANCES LOWERING TOWARD DAYBREAK AS THE FRONT MOVES
EAST OF THE AREA. OVERNIGHT LOWS WILL BE IN THE UPPER 50S TO LOWER
60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT WILL BE EAST OF THE FORECAST AREA AS THE UPPER SHORTWAVE
CROSSES THE FORECAST AREA THROUGH LATE MORNING.  COOLER AND DRIER
AIR WILL WORK INTO THE REGION BEHIND THE FRONT AS SOMEWHAT MORE
WESTERLY MID LEVEL FLOW DEVELOPS.  TEMPERATURES WILL BE NOTICEABLY
COOLER WITH HIGHS STAYING IN THE MID AND UPPER 70S ACROSS THE
FORECAST AREA.  DRY WEATHER EXPECTED ON WEDNESDAY WITH PRECIPITABLE
WATER VALUES AROUND A HALF INCH AND DEWPOINTS BACK INTO THE 40S AND
50S WITH LITTLE INSTABILITY.

THE NEXT SHORTWAVE ROTATING THROUGH THE BROAD UPPER TROUGH WILL
CLOSE OFF AS IT DIVES INTO THE OHIO VALLEY WEDNESDAY AFTERNOON
DRIVING A DRY COLD FRONT THROUGH THE AREA OVERNIGHT WEDNESDAY. NO
PRECIPITATION IS EXPECTED ON WEDNESDAY WITH LITTLE MOISTURE
AVAILABLE AND LITTLE INSTABILITY.

THIS CLOSED LOW WILL SINK SOUTH OVER THE CAROLINAS ON THURSDAY
AND THE COMBINATION OF STRONG HEIGHT FALLS...STEEP LAPSE RATES
AROUND 8-9 C/KM...AND 500MB TEMPS AROUND -24C SHOULD SUPPORT AT
LEAST DIURNAL ISOLATED SHOWERS WITH SOME SMALL HAIL OR GRAUPEL
POSSIBLE...DESPITE PRECIPITABLE WATER VALUES ONLY AROUND A HALF
INCH. SHOWERS SHOULD DISSIPATE WITH THE LOSS OF HEATING IN THE
EVENING. TEMPERATURES WILL FALL INTO THE UPPER 40S AND LOWER 50S
THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
CLOSED UPPER LOW WILL BEGIN TO LIFT AWAY FROM THE FORECAST AREA ON
FRIDAY WITH DEEP NORTHWESTERLY FLOW PROVIDING DOWNSLOPING FLOW.
PRECIPITABLE WATER VALUES ARE RELATIVELY LOW AS WELL AROUND 0.60
INCHES AND WITH THE DOWNSLOPING FLOW WILL CONTINUE TO ADVERTISE A
DRY FORECAST ON FRIDAY.

DRY NORTHWESTERLY FLOW CONTINUES INTO THE WEEKEND AS ANOTHER POTENT
UPPER TROUGH DIGS INTO NEW ENGLAND AND THE MID ATLANTIC BY SUNDAY
PUSHING A BACKDOOR COLD FRONT TOWARDS THE AREA.  POOLING MOISTURE
ALONG THE FRONT RAISES PRECIPITABLE WATER VALUES ABOVE AN INCH AND
MODELS INDICATE SOME WEAK TO POSSIBLY MODERATE INSTABILITY
DEVELOPING WHICH COULD SUPPORT SOME ISOLATED CONVECTION ACROSS THE
NORTHERN HALF OF THE FORECAST AREA. A DETERRING FACTOR FOR
PRECIPITATION CONTINUES TO BE THE DOWNSLOPING NORTHWESTERLY FLOW
ALOFT.

THE FRONT BECOMES DIFFUSE BENEATH A BUILDING UPPER RIDGE MONDAY BUT
THEN REDEVELOPS AS A WARM FRONT LIFTING NORTHWARD ON TUESDAY NORTH
OF THE AREA IN RESPONSE TO INCREASING SOUTHWESTERLY FLOW ALOFT
ASSOCIATED WITH AN UPPER TROUGH LIFTING FROM THE MISSISSIPPI VALLEY
INTO THE OHIO VALLEY.  AT THIS TIME WILL HOLD A DRY FORECAST THROUGH
EARLY NEXT WEEK BUT DEPENDING ON WHERE THE WARM FRONT DEVELOPS...MAY
NEED TO ADD SOME POPS ACROSS THE NORTHERN HALF OF THE FORECAST AREA.

TEMPERATURES DURING THIS PERIOD WILL BEGIN BELOW NORMAL ON FRIDAY
WITH HIGHS IN THE 70S AND LOWS FRIDAY NIGHT IN THE 50S...THEN
GRADUALLY MODERATE WARMER TO ABOVE NORMAL TEMPERATURES EARLY NEXT
WEEK.  HIGHS ON MONDAY AND TUESDAY EXPECTED TO RETURN TO THE UPPER
80S TO AROUND 90 DEGREES.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHOWERS HAVE BEGUN TO DEVELOP AROUND THE TAF SITES AND EXPECT
FURTHER DEVELOPMENT TO THUNDERSTORMS BETWEEN 18 AND 19Z. FEW
SHOWERS CURRENTLY JUST WEST OF AGS/DNL WILL MOVE IN AROUND 18Z
WITH SHOWERS SOUTHWEST OF CAE/CUB MOVING INTO THE TAF SITES
BETWEEN 1830 AND 19Z. EXPECT MVFR CIGS AND VSBYS WITH
THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING HOURS...ALONG WITH
POTENTIAL FOR GUSTY WINDS AROUND THUNDERSTORMS. POTENTIAL FOR
STRATUS AND FOG DEVELOPING TOWARD DAYBREAK...HOWEVER WITH WINDS
REMAINING AROUND 5 KNOTS AND MID AND UPPER LEVEL CLOUDS OVER THE
REGION HAVE KEPT MENTION OF RESTRICTIONS OUT OF TAFS. WIND GUSTS
UP TO 18 KNOTS POSSIBLE THROUGH THE EVENING HOURS.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN
SHOWERS/ISOLATED THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, May 3, 3:05 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
305 PM EDT TUE MAY 3 2016

GAZ077-SCZ015-016-020>022-025>031-035>038-041-041915-
BURKE-LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-
SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-
CALHOUN-CLARENDON-BAMBERG-
305 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ040-063>065-SCZ018-041915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-MCCORMICK-
305 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 3, 1:39 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
139 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     4 NNW RIDGEWAY          34.36N 80.98W
05/02/2016                   FAIRFIELD          SC   EMERGENCY MNGR

            DAMAGE TO ROOF OF MOBILE HOME...A POORLY
            CONSTRUCTED SHED WAS DESTROYED...AND SEVERAL
            TREES EITHER SNAPPED OR WERE DOWNED.

&&

NWS COLUMBIA SC
IRIS SYSTEM
Local storm report, May 3, 2:16 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
216 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             5 WNW BELVEDERE         33.57N 82.02W
05/02/2016  E1.75 INCH       EDGEFIELD          SC   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL NEAR
            HIGHWAY 230.

0910 PM     HAIL             3 ENE MARTINEZ          33.54N 82.05W
05/02/2016  E1.75 INCH       COLUMBIA           GA   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL

&&

JAQ
Local storm report, May 3, 4:10 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
410 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             10 NW GIRARD            33.13N 81.84W
05/03/2016  E1.75 INCH       BURKE              GA   PUBLIC

            GOLF BALL SIZE HAIL REPORTED ALONG HANCOCK
            LANDING ROAD.

&&

DA
Local storm report, May 3, 4:13 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
413 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             9 E WAYNESBORO          33.11N 81.85W
05/03/2016  E0.88 INCH       BURKE              GA   EMERGENCY MNGR

            NICKEL TO DIME SIZE HAIL REPORTED AT
            INTERSECTION OF HWY 23 AND HANCOCK LANDING
            RD.

&&

DA
Local storm report, May 3, 4:30 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
430 PM EDT TUE MAY 3 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             3 N GIRARD              33.09N 81.71W
05/03/2016  E0.75 INCH       BURKE              GA   PUBLIC

            DIME-TO-PENNY SIZE HAIL REPORTED ON GRIFFIN
            LANDING ROAD

&&

AWP

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:38 PM EDTSpecial Weather StatementCAERichmond37 min
May 2, 9:54 PM EDTSpecial Weather StatementCAEColumbia51 min
May 2, 10:40 PM EDTSpecial Weather StatementCAEColumbia, Lincoln, McDuffie50 min
May 3, 3:41 PM EDTSevere Thunderstorm WarningCAEBurke, Richmond64 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.